Alert archive / Delaware / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 9, 2011, 9:41 PM EDT for Kent County, Delaware. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 9:41 PM EDT (01:41 UTC)
- Expired
- Jun 9, 2011, 10:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 38 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 9:50 PM EDT | TSTM WND DMG | Smyrna, DE | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WWUS81 KPHI 100141
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 PM EDT THU JUN 9 2011
DEZ001-002-MDZ012-015-020-100245-
CAROLINE MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
941 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...
AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF DOVER...MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR HARTLY...TEMPLEVILLE AROUND 945 PM...
KENT ACRES...RODNEY VILLAGE AROUND 1000 PM...LITTLE CREEK AND
MAGNOLIA AROUND 1015 PM.
THIS STORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY
WINDS AND POSSIBLY SOME SMALL HAIL.
LAT...LON 3907 7595 3937 7594 3937 7549 3934 7547
3933 7543 3922 7538 3916 7540 3907 7539
3903 7533 3898 7529 3895 7530
$$
AMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 9, 8:28 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 9, 8:28 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 828 PM EDT THU JUN 9 2011 .SYNOPSIS... LOW PRESSURE MOVING ACROSS EASTERN CANADA WILL SEND A COLD FRONT THROUGH OUR REGION TONIGHT. THIS BOUNDARY WILL STALL OVER OR JUST TO THE SOUTH OF THE AREA THROUGH SATURDAY. ON SUNDAY, ANOTHER COLD FRONT WILL PUSH THROUGH THE MID ATLANTIC STATES. HIGH PRESSURE FROM THE GREAT LAKES WILL THEN BUILD OVER OUR REGION FOR THE EARLY PART OF NEXT WEEK. A WARM FRONT SHOULD THEN APPROACH THE AREA AROUND THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WITH THE THUNDERSTORMS MOVING THROUGH OUR AREA, WE WERE ABLE TO CANCEL THE HEAT WARNING AND ADVISORY THIS EVENING. TEMPERATURES HAVING BEEN FALLING BACK TO NEAR 70 IN THE WAKE OF THE STORMS. WE HAVE DROPPED THE SEVERE THUNDERSTORM WATCH FROM BERKS, NORTHAMPTON AND MORRIS COUNTIES NORTHWARD AS THE ACTIVITY CONTINUES TO SINK TO THE SOUTHEAST. AT 820 PM, A FAIRLY ROBUST LINE OF THUNDERSTORMS EXTENDED FROM CENTRAL NEW JERSEY, ACROSS PHILADELPHIA TO THE UPPER DELMARVA. ONCE THE LINE OF SHOWERS AND THUNDERSTORMS PASSES OFF THE SOUTH JERSEY AND DELAWARE COAST TOWARD MIDNIGHT, CONDITIONS WILL BE QUIET IN OUR REGION FOR THE BALANCE OF THE NIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... CONVECTION ASSOCIATED WITH THE COLD FRONT WILL HAVE DIMINISHED ACROSS THE AREA BY EARLY FRIDAY. THE MODELS DEPICT THE FRONTAL BOUNDARY GRADUALLY SETTLING OVER OR JUST TO THE SOUTH OF THE FORECAST AREA DURING FRIDAY AND INTO SATURDAY. WITH THIS FRONT IN OUR VICINITY FOR FRIDAY AND SATURDAY, MORE CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED, WITH THE MODELS ALSO DEPICTING A FEW UPPER LEVEL DISTURBANCES TRACKING NEAR OR ALONG THE BOUNDARY. THERE WILL BE SOME RELIEF FROM THE RECENT HEAT WAVE ACROSS THE REGION AS A COOLER AIR MASS FILTERS IN BEHIND THE STALLING COLD FRONT. SHOWER AND TSRA ACTIVITY SHOULD CONTINUE UNTIL A COLD FRONT CLEARS OUR CWA LATE ON SUNDAY. WHILE THE WEEKEND TIMING IS NOT GOOD, THE NEED FOR SOME PRECIPITATION IS INCREASING WITH EACH PASSING DAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A MID LEVEL TROUGH FROM THE NORTHWEST IS EXPECTED TO DROP OVER OUR REGION EARLY IN THE NEW WEEK WITH ITS AXIS PASSING OVERHEAD AROUND TUESDAY. A RIDGE IS FORECAST TO FOLLOW WITH THE RIDGE AXIS ANTICIPATED TO ARRIVE AROUND THURSDAY. AT THE SURFACE, HIGH PRESSURE IS EXPECTED TO BE OVER THE GREAT LAKES ON SUNDAY NIGHT. THE HIGH SHOULD BUILD SLOWLY TO THE SOUTHEAST, PASSING OVER OUR REGION AROUND TUESDAY NIGHT. A WARM FRONT IS FORECAST TO APPROACH FROM THE SOUTHWEST ON THURSDAY. AFTER SOME LINGERING SHOWERS AND THUNDERSTORMS ON SUNDAY EVENING, ESPECIALLY ON THE COASTAL PLAIN, DRY WEATHER IS ANTICIPATED FROM SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. WE WILL INCLUDE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WITH THE APPROACHING WARM FRONT ON THURSDAY. NEAR SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. AT 0030Z, THE THUNDERSTORMS WERE TO THE EAST OF KABE AND KRDG. THEY WERE MOVING THROUGH KTTN, KPNE, KPHL AND KILG AND THEY SHOULD BE OUT OF THE PICTURE AT THOSE LOCATIONS BEFORE 0130Z. IT LOOKS AS THOUGH THE THUNDERSTORMS WILL REACH KMIV AND KACY AND THE TAFS WILL BE UPDATED TO INCLUDE THEM IN THE 0100Z TO 0300Z TIME FRAME. WE PLACED MVFR FOG AT KRDG BASED ON CLIMATOLOGY. ALL TERMINAL OVERNIGHT, THERE WILL BE DEBRIS CLOUDINESS MAINLY AT MID AND HIGH LEVELS. THE COLD FRONT THAT IS TRIGGERING THE TSRAS TODAY WILL SETTLE SOUTH OF THE TERMINALS BY FRIDAY MORNING. A GRADUAL SHIFT IN THE WINDS FROM WEST TO NORTH SHOULD OCCUR OVERNIGHT AND THEN FROM NORTH TO EAST ON FRIDAY. SOME SHRAS AND TSRAS MIGHT OCCUR DURING FRIDAY AFTERNOON, BUT GREATEST CHANCES AS OF NOW APPEAR SOUTH OF OUR FORECAST TERMINALS. OUTLOOK... THE FRONT IS FORECAST TO STALL JUST TO OUR SOUTH, THEN GRADUALLY BEGIN TO BECOME MORE ACTIVE UNTIL A LOW ON IT PASSES EAST OF OUR AREA ON SUNDAY. SO WHILE MAINLY VFR CONDITIONS SHOULD OCCUR, THERE WILL BE TIMES FROM FRIDAY AFTERNOON INTO SUNDAY WHERE SHRAS AND TSRAS SHOULD RESTRICT BOTH CIGS AND VSBYS TO MVFR LEVELS AND FOR SHORT DURATIONS MAYBE IFR CONDITIONS. PRIMARILY VFR CONDITIONS ARE THEN EXPECTED ON MONDAY AND TUESDAY. && .MARINE... SUB-ADVISORY CONDITIONS STILL ARE FORECAST THROUGH THE FORECAST PERIOD. WINDS AND SEAS MAY APPROACH THE CRITERIA OVER THE NORTHERN ATLANTIC WATERS IN THE WAKE OF THE COLD FRONT FRIDAY NIGHT AND SATURDAY. ON-AND-OFF CONVECTION BECOMES POSSIBLE BEGINNING LATE THIS AFTERNOON OR TONIGHT AND IS EXPECTED TO END BY MONDAY AS THE FRONT STALLS JUST TO OUR SOUTH AND THEN BECOMES ACTIVE. HIGH PRESSURE THEN TRIES TO NOSE IN AND BRING DECENT BOATING CONDITIONS FOR THE START OF THE WORK WEEK. WE ANTICIPATE A LOW RISK OF RIP CURRENTS ON FRIDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...KLINE/O'HARA NEAR TERM...IOVINO SHORT TERM...KLINE LONG TERM...IOVINO AVIATION...GIGI MARINE...GIGI
Hazardous weather outlook, Jun 9, 8:35 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 835 PM EDT THU JUN 9 2011 DEZ002>004-MDZ012-015-019-020-NJZ001-007-008-PAZ054-055-060>062- 102100- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 835 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ009-010-012>027-PAZ067>071-102100- NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 835 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. ANZ430-431-450>454-102100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- 835 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. ANZ455-102100- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 835 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 9:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST PENNSVILLE 39.65N 75.52W
06/09/2011 M72 MPH SALEM NJ BROADCAST MEDIA
&&
EVENT NUMBER PHI1100230
PDSLocal storm report, Jun 9, 9:25 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
925 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG MERCHANTVILLE 39.95N 75.05W
06/09/2011 CAMDEN NJ BROADCAST MEDIA
*** 1 INJ *** TREE FELL ON TO CAR.
&&
EVENT NUMBER PHI1100231
PDSLocal storm report, Jun 9, 9:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG PHILADELPHIA 39.95N 75.16W
06/09/2011 PHILADELPHIA PA BROADCAST MEDIA
TREE FELL INTO 3 STORY DWELLING.
&&
EVENT NUMBER PHI1100232
PDSLocal storm report, Jun 9, 9:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG PHILADELPHIA 39.95N 75.16W
06/09/2011 PHILADELPHIA PA BROADCAST MEDIA
TREES AND WIRES DOWN.
&&
EVENT NUMBER PHI1100233
PDSLocal storm report, Jun 9, 9:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
933 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG EDGEWATER PARK 40.07N 74.90W
06/09/2011 BURLINGTON NJ TRAINED SPOTTER
TREE DOWN.
&&
EVENT NUMBER PHI1100234
PDSSpecial weather statement, Jun 9, 9:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 PM EDT THU JUN 9 2011
DEZ001-002-MDZ012-015-020-100245-
CAROLINE MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
941 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...
AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF DOVER...MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR HARTLY...TEMPLEVILLE AROUND 945 PM...
KENT ACRES...RODNEY VILLAGE AROUND 1000 PM...LITTLE CREEK AND
MAGNOLIA AROUND 1015 PM.
THIS STORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY
WINDS AND POSSIBLY SOME SMALL HAIL.
LAT...LON 3907 7595 3937 7594 3937 7549 3934 7547
3933 7543 3922 7538 3916 7540 3907 7539
3903 7533 3898 7529 3895 7530
AMCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:10 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Cumberland, Gloucester, Mercer, Salem | 65 min |
| Jun 9, 10:05 PM EDT | Special Marine Warning | PHI | 40 min | |
| Jun 9, 10:13 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 47 min |
| Jun 9, 10:32 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 58 min |
| Jun 9, 10:52 PM EDT | Special Marine Warning | PHI | 83 min | |
| Jun 9, 10:59 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Ocean | 46 min |
| Jun 9, 11:24 PM EDT | Special Marine Warning | PHI | 96 min | |
| Jun 10, 6:14 PM EDT | Special Weather Statement | PHI | Cumberland | 61 min |
| Jun 10, 7:07 PM EDT | Special Weather Statement | PHI | Cumberland | 53 min |
| Jun 9, 8:45 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent, Queen Anne's | 60 min |
| Jun 9, 11:29 PM EDT | Special Weather Statement | PHI | Queen Anne's | 61 min |
| Jun 9, 11:46 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's, Talbot | 59 min |
| Jun 10, 12:16 AM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 59 min |
| Jun 10, 1:01 AM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 119 min |
| Jun 9, 9:59 PM EDT | Special Weather Statement | PHI | Kent | 31 min |
| Jun 10, 5:27 PM EDT | Special Weather Statement | PHI | Sussex | 63 min |
Nearby
Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.